New Mexico, 2015Drought in New Mexico, June 1 to 30, 2015
June 1 to 30, 2015 · NWS EPZ · 1 event in 1 county or zone
An area of Western Grant County remained in Severe(D2) drought during the month of June.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of Western Grant County remained in Severe(D2) drought during the month of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 31, 1:45 PM MST, 10 hours 15 minutes earlier.
Area forecast discussion, May 31, 1:45 PM MST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
245 PM MDT SUN MAY 31 2015
.SYNOPSIS...
WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT
AND MONDAY. THINGS WILL DRY OUT AND WARM UP FOR TUESDAY AND
WEDNESDAY. LOWLAND HIGH TEMPERATURES WILL APPROACH 100 DEGREES. WE
WILL CONTINUE WITH ABOVE NORMAL TEMPERATURES FOR THE END OF THE
COMING WEEK...BUT CLOUDS WILL AGAIN BE ON THE INCREASE.
&&
.DISCUSSION...
DESPITE UPPER LEVEL HIGH PRESSURE ALOFT...WE HAVE A GOOD AMOUNT OF
MOISTURE NEAR THE SURFACE AND THIS MOISTURE IS COMBINING WITH
TOPOGRAPHY AND HEATING TO HELP FIRE OFF SOME STRONG AND SLOW
MOVING THUNDERSTORMS IN THE MOUNTAINS. SHORT RANGE MODELS INDICATE
THAT THE STORMS WILL BE ABLE TO MOVE OFF THE MOUNTAINS AND INTO
THE LOWLANDS SO I HAVE SPREAD A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE ENTIRE FORECAST AREA FOR THIS EVENING. WE'LL SEE PRETTY
MUCH A REPEAT TOMORROW...MAYBE WITH A LITTLE LESS COVERAGE AS THE
UPPER RIDGE WILL BE ALMOST DIRECTLY OVER HEAD. BY TUESDAY THE
UPPER RIDGE WILL HAVE MOVED TO THE EAST AND THE WESTERLY WINDS
WILL BEGIN TO SCOUR OUT THE MOISTURE. WE MAY STILL SEE AN ISOLATED
THUNDERSTORM ON THE EASTERN FRINGES OF HUDSPETH OR OTERO
COUNTIES.
WEDNESDAY AND THURSDAY LOOK DRY AND HOT WITH THE UPPER LEVEL RIDGE
JUST TO OUR SOUTHEAST. THERE WILL ALSO BE AN UPPER TROUGH OVER
CALIFORNIA AND THAT WILL PUT US IN THE SQUEEGEE EFFECT AS THE
CIRCULATION AROUND BOTH SYSTEM WILL BEGIN TO DRAW MOISTURE UP OUT
OF THE PACIFIC. SOME OF THAT MOISTURE MAY EVEN BE WHAT IS LEFT
OVER OF T.S. ANDRES. BY FRIDAY WE WILL SEE A RETURN OF RAIN
CHANCES IN AREA MOUNTAINS AND BY SATURDAY THE CHANCE OF RAIN WILL
SPREAD INTO THE LOWLANDS. IF THE GFS IS TO BE BELIEVED...WESTERN
NEW MEXICO COULD SEE A GOOD ROUND OF RAIN SATURDAY INTO SUNDAY.
TEMPERATURES FOR THE END OF THE WEEK WILL CONTINUE TO RUN A LITTLE
ABOVE NORMAL.
&&
.AVIATION...VALID 01/00Z-02/00Z.
HIGH PRESSURE ALOFT OVER THE REGION WILL BEGIN TO SUPPRESS STORM
ACTIVITY TODAY OVER FRIDAY. LOOK FOR ISOLD MTN -TSRAGS/WND
VRB20G45KTS/LCL VIS 3-5SM/CIGS 060-080 THROUGH 01Z. ISOLD/SCT
LOWLAND -TSRAGS/WND VRB25G55KTS/LCL VIS 5-6SM/CIGS 100-120 THROUGH
03Z. ELSEWHERE OUTSIDE LCL STORM OUTFLOWS...WINDS LIGHT AND VARIABLE
THROUGH 16Z MONDAY. WINDS INCREASE AND SHIFT SOUTHWEST 5-15 KTS AFT
16Z.
&&
.FIRE WEATHER...
....GUSTY DOWNBURST WINDS TO 50 MPH OR MORE AND DRY LIGHTNING ARE
THE MAIN THREATS WITH STORMS OVER THE NEXT FEW DAYS...
RIDGE OF HIGH PRESSURE ALOFT WILL TEMPORARILY CENTER OVER THE FOUR
CORNERS TODAY AND MONDAY...BEFORE WEAKENING AND MOVING EAST OVER THE
WESTERN HIGH PLAINS. WHILE SOME SHALLOW LOW LEVEL GULF MOISTURE MAY
LINGER MAINLY EAST OF THE RIO GRANDE EARLY THIS
EVENING...STRENGTHENING SUBSIDENCE UNDER THE HIGH WILL RESTRICT
STORM DEVELOPMENT TONIGHT AND ESPECIALLY INTO MONDAY. DEEP
SOUTHWEST FLOW WILL FOLLOW AND RE-ESTABLISH ITSELF ACROSS THE REGION
THEREAFTER THROUGH THE END OF THE WEEK. THIS IS AS A STRONG UPPER
LEVEL DIGS SOUTH OVER SO CAL. MODELS REMAIN IN GOOD AGREEMENT IN
FLOW BETWEEN THE RIDGE EAST AND LOW TO OUR WEST...ADVECTING SOME SUB
TROPICAL MOISTURE UP OUR WAY FROM REMNANTS OF ANDRES. THUS STORMS
COULD RETURN LATER IN THE WEEK BUT SHOULD CONCENTRATE WEST OF THE
RIO GRANDE VALLEY.
TUESDAY WILL HAVE THE STRONGEST WINDS FOR NEXT WEEK...HOWEVER MODELS
HAVE BACKED OFF A LITTLE ON SPEEDS. SUSTAINED WINDS OVER 20 MPH
WILL BE CONFINED ALONG FAVORED LOCATIONS SUCH AS RIDGE-LINES AND
DOWN EAST SLOPES OF AREA MOUNTAINS.
LOWLAND MIN RH REST OF THIS AFTERNOON WILL RANGE FROM THE UPPER 20S
TO MIDDLE 30S...WITH VALUES TO THE MIDDLE 40S OVER HIGHEST
ELEVATIONS. VALUES FALL 5-10 PERCENT MONDAY...THEN ANOTHER 10
PERCENT TUESDAY. VALUES SHOULD START TO CLIMB BACK UP LATER IN THE
WEEK...ESPECIALLY WEST OF THE RIO GRANDE. MIXING HEIGHTS MONDAY
WILL RANGE FROM 1100 FEET OVER THE SACS...TO 16000 FEET OVER THE
BOOTHEEL. VALUES FALL ROUGHLY 2000 FT ALL AREAS TUESDAY...THEN
POSSIBLY ANOTHER 1000 FT WEDNESDAY AS A RESULT OF THE STRENGTHENING
WINDS ALOFT. HAINES INDICES 4-5 ARE EXPECTED MONDAY...CLIMBING TO
5-6 TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 69 97 70 98 69 / 10 0 10 0 0
SIERRA BLANCA 62 93 64 95 64 / 10 0 10 0 0
LAS CRUCES 63 96 63 96 61 / 10 0 0 0 0
ALAMOGORDO 62 95 63 95 62 / 10 10 20 0 0
CLOUDCROFT 49 73 51 73 52 / 30 50 20 0 0
TRUTH OR CONSEQUENCES 64 93 61 95 61 / 20 10 0 0 0
SILVER CITY 58 88 56 86 54 / 20 10 0 0 0
DEMING 62 97 61 96 57 / 10 0 0 0 0
LORDSBURG 63 97 60 95 57 / 10 0 0 0 0
WEST EL PASO METRO 69 97 70 98 68 / 10 0 0 0 0
DELL CITY 61 94 63 97 61 / 10 0 10 0 0
FORT HANCOCK 65 98 67 98 66 / 10 0 10 0 0
LOMA LINDA 63 90 65 91 65 / 10 0 10 0 0
FABENS 64 98 66 98 65 / 10 0 10 0 0
SANTA TERESA 65 97 66 97 64 / 10 0 0 0 0
WHITE SANDS HQ 66 95 67 95 65 / 10 0 10 0 0
JORNADA RANGE 60 94 60 95 58 / 10 0 0 0 0
HATCH 62 96 62 96 58 / 10 0 0 0 0
COLUMBUS 66 97 66 96 63 / 10 0 0 0 0
OROGRANDE 66 95 66 95 66 / 10 0 10 0 0
MAYHILL 53 80 56 81 57 / 20 40 20 0 0
MESCALERO 52 81 53 82 54 / 20 30 20 0 0
TIMBERON 52 81 54 81 55 / 20 30 20 0 0
WINSTON 55 85 53 86 52 / 30 30 0 0 0
HILLSBORO 59 93 58 93 56 / 20 10 0 0 0
SPACEPORT 60 95 59 96 58 / 10 0 0 0 0
LAKE ROBERTS 54 87 53 86 50 / 30 20 0 0 0
HURLEY 57 90 57 89 53 / 20 10 0 0 0
CLIFF 58 96 55 92 52 / 20 0 0 0 0
MULE CREEK 53 94 48 90 45 / 10 0 0 0 0
FAYWOOD 60 91 59 90 56 / 20 10 0 0 0
ANIMAS 64 98 61 95 59 / 10 0 0 0 0
HACHITA 63 98 60 96 56 / 10 0 0 0 0
ANTELOPE WELLS 62 97 59 95 57 / 10 0 0 0 0
CLOVERDALE 61 93 59 91 55 / 10 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
BRICE/TRIPOLI
Hazardous weather outlook, May 31, 6:22 AM MST, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
722 AM MDT SUN MAY 31 2015
NMZ401>417-TXZ418>424-011330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
722 AM MDT SUN MAY 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
MODERATE AMOUNTS OF GULF MOISTURE REMAIN IN THE ATMOSPHERE OVER
SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. HIGH PRESSURE
BUILDING ALOFT WILL PROHIBIT ANY DISTURBANCES FROM MOVING OVER TO
INITIATE STORMS...AND THIS SAME HIGH PRESSURE WILL WORK TO
SQUELCH STORM DEVELOPMENT...BUT HEATING AND UPSLOPE FLOW WILL
ALLOW FOR WEAK INSTABILITY IN THE AFTERNOON. THUS ISOLATED
LOWLAND AND SCATTERED MOUNTAIN STORMS ARE EXPECTED. POTENTIAL FOR
LARGE HAIL IS LESS THAN YESTERDAY. POTENTIAL FOR STRONG OUTFLOW
WINDS IS INCREASED A BIT TODAY...GIVEN SOME DRYING AND HIGH BASED
STORMS. POTENTIAL FOR FLASH FLOODING IS HIGHER TODAY BECAUSE OF
VERY SLOW STORM MOTION. STORMS SHOULD DIMINISH BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MOISTURE WILL REMAIN OVER THE REGION MONDAY PROVIDING CHANCES FOR
MAINLY AFTERNOON AND EVENING STORMS. STORMS ARE NOT EXPECTED TO
BE SEVERE AS A RULE...BUT A FEW MAY PRODUCE MODERATE HAIL AND
STRONG OUTFLOW WINDS. ISOLATED FLASH FLOODING CAN'T BE RULED OUT
EITHER. DRY AND HOT TUESDAY AND WEDNESDAY WITH HEAT BEING THE
PRIMARY CONCERN AS THE LOWLANDS SEE MAX TEMPS IN THE UPPER 90S TO
NEAR 100 DEGREES. THURSDAY AND FRIDAY MOISTURE BEGINS TO MOVE BACK
IN ALLOWING FOR A RETURN OF PRECIPITATION AND STORM
CHANCES...BEGINNING LATE THURSDAY AND INCREASING FOR FRIDAY AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO MONITOR LOCAL WEATHER CONDITIONS AND
IMPACTS AND REPORT REAL-TIME TO THE NATIONAL WEATHER SERVICE AND
LOCAL LAW ENFORCEMENT.
BIRD
Drought, Upper Gila River Valley
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The western portion of the zone remained in Severe(D2) drought through the entire month of June.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Flash Flooding and Hail in Washington, June 1, 2015$410,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588383.